Alert archive / Arkansas / River Flood Advisories in 2021
River Flood Advisory 11, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Mar 28, 2021, 11:45 AM CDT for Lee County, Phillips County, Arkansas; Coahoma County, Tunica County, Mississippi. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 11:45 AM CDT (16:45 UTC)
- Expired
- Mar 29, 2021, 11:29 AM CDT
- In force
- 24 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, Phillips County, AR, Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Helena (HEEA4).
- Action stage
- 40 ft
- Minor stage
- 44 ft
- Moderate stage
- 50 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
956
WGUS84 KMEG 281645
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1145 AM CDT Sun Mar 28 2021
...The National Weather Service in Memphis has issued a Flood
Advisory for the following rivers in Mississippi...Arkansas...
Mississippi River at Helena
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
ARC077-107-MSC027-143-300445-
/O.NEW.KMEG.FL.Y.0011.210328T1645Z-210331T1200Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM CDT Sun Mar 28 2021
The National Weather Service in Memphis has issued a
* Flood Advisory for
the Mississippi River at Helena.
* From this morning to Wednesday morning.
* At 11:00 AM CDT Sunday the stage was 39.7 feet.
* Action stage is 40.0 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will rise to 40.0 feet early Tuesday morning,
falling below action stage Monday evening.
* Impact...At 40.0 feet, homes on the northeast side of Desoto Lake,
Mississippi are flooding.
&&
LAT...LON 3454 9070 3454 9059 3450 9051 3411 9066
3413 9107
$$
MJ2 follow-up statements
873
WGUS84 KMEG 290104
FLSMEG
Flood Advisory
National Weather Service Memphis TN
804 PM CDT Sun Mar 28 2021
...The Flood Advisory continues for the following rivers in
Mississippi...Arkansas...
Mississippi River at Helena
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
ARC077-107-MSC027-143-301315-
/O.CON.KMEG.FL.Y.0011.000000T0000Z-210331T1200Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
804 PM CDT Sun Mar 28 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Mississippi River at Helena.
* Until Wednesday morning.
* At 7:00 PM CDT Sunday the stage was 39.8 feet.
* Action stage is 40.0 feet.
* Flood stage is 44.0 feet.
* Forecast...The river is expected to rise to a crest of 40.0 feet
just after midnight tonight.
* Impact...At 40.0 feet, Homes on the northeast side of Desoto Lake,
Mississippi are flooding.
&&
LAT...LON 3454 9070 3454 9059 3450 9051 3411 9066
3413 9107
$$
mm619
WGUS84 KMEG 291629
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1129 AM CDT Mon Mar 29 2021
...The Flood Advisory is cancelled for the following rivers in
Mississippi...Arkansas...
Mississippi River at Helena
ARC077-107-MSC027-143-291730-
/O.CAN.KMEG.FL.Y.0011.000000T0000Z-210329T1629Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1129 AM CDT Mon Mar 29 2021
...The Flood Advisory for the Mississippi River at Helena has been
cancelled...
The Flood Advisory is cancelled for
the Mississippi River at Helena.
* At 10:00 AM CDT Monday the stage was 39.9 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will has crested and will fall to around 38.5
feet by Thursday. A secondary rise is expected over the weekend
and through much of next week, but the river is expected to remain
below action stage.
&&
LAT...LON 3454 9070 3454 9059 3450 9051 3411 9066
3413 9107
$$
MJWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 28, 6:36 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 28, 6:36 AM CDT, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Memphis TN 636 AM CDT Sun Mar 28 2021 .UPDATE... See the 12Z aviation discussion below. && .PREV DISCUSSION... /issued 353 AM CDT Sun Mar 28 2021/ DISCUSSION... Showers and thunderstorms are exiting the forecast area. A quiet Sunday will be in store for the region. Cooler and drier air will push into the area. Highs today will be in the 50s and low 60s. Temperatures dip into the 30s tonight. High pressure will dominate the forecast through mid week. A front will approach the forecast area late Tuesday into Wednesday. This will bring a shot of some showers and thunderstorms. The Storm Prediction Center has portions of the area in a Marginal Risk on Tuesday. We will have to see how the forecast evolves leading up to this event. Beyond that another cool and dry stretch of weather is expected late in the week. Rural areas to the north and east of Memphis may see nighttime lows near freezing late in the week. && .AVIATION... /12Z TAF set/ Cold front is now through all sites. A moderate northwest wind persist throughout most the day. Expect winds 14-20 kts with occasional gusts near 30 kts. Winds will become nearly calm overnight, as high pressure becomes centered over the region. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 28, 5:35 AM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 535 AM CDT Sun Mar 28 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-291245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 535 AM CDT Sun Mar 28 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong storm will be possible Tuesday. Near freezing temperatures will be possible Thursday and Friday mornings over northwest Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Mar 28, 8:54 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
854 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG SELMER 35.17N 88.59W
03/27/2021 MCNAIRY TN NEWSPAPER
NUMEROUS TREES AND POWER LINES DOWN ACROSS SELMER.
&&
MJLocal storm report, Mar 28, 9:12 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
912 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 1 ENE JACKS CREEK 35.47N 88.52W
03/27/2021 CHESTER TN SOCIAL MEDIA
WATER OVER THE HIGHWAY 22A NEAR JACKS CREEK. ROAD
IMPASSABLE.
&&
MJLocal storm report, Mar 28, 11:08 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1108 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG 2 WSW TUPELO 34.25N 88.76W
03/28/2021 LEE MS BROADCAST MEDIA
DAMAGE TO THE SOCCER COMPLEX ON THE WEST SIDE OF
TUPELO. A PORTION OF THE ROOF WAS REMOVED FROM THE
BUILDING.
&&
MJLocal storm report, Mar 28, 11:10 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG THAXTON 34.31N 89.17W
03/28/2021 PONTOTOC MS UTILITY COMPANY
NUMEROUS TREES AND POWER LINES DOWN IN THE THAXTON
AREA.
&&
MJLocal storm report, Mar 28, 11:15 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 3 WSW TULA 34.22N 89.41W
03/28/2021 LAFAYETTE MS UTILITY COMPANY
NUMEROUS TREES AND POWER LINES DOWN ALONG CR 430
BETWEEN PARIS AND TULA.
&&
CORRECTED EVENT TIME...COUNTY/STATE...LOCATION...REMARKS
MJLocal storm report, Mar 28, 11:23 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND DMG 2 ENE GRAND JUNCTION 35.05N 89.16W
03/27/2021 HARDEMAN TN EMERGENCY MNGR
A MOBILE HOME WAS BLOWN OFF ITS FOUNDATION ON ZINNIA
LANE. ANOTHER NEARBY MOBILE HOME SUSTAINED ROOF DAMAGE.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:03 PM CDT | Tornado Warning | MEG | Crittenden, Mississippi, Poinsett | 42 min |
| Mar 27, 7:08 PM CDT | Tornado Warning | MEG | Cross, St. Francis | 52 min |
| Mar 27, 7:10 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 3 hr |
| Mar 27, 7:17 PM CDT | Tornado Warning | MEG | Lee, Phillips | 43 min |
| Mar 27, 7:39 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett | 51 min |
| Mar 27, 7:50 PM CDT | Tornado Warning | MEG | Crittenden, Lee, St. Francis | 40 min |
| Mar 27, 8:07 PM CDT | Tornado Warning | MEG | Crittenden, Mississippi, Poinsett | 38 min |
| Mar 27, 8:26 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 11 min |
| Mar 27, 8:39 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 34 min |
| Mar 27, 8:50 PM CDT | Special Weather Statement | MEG | Phillips | 25 min |
| Mar 27, 9:09 PM CDT | Areal Flood Advisory | MEG | Crittenden | 3 hr |
| Mar 27, 9:12 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 48 min |
| Mar 27, 9:35 PM CDT | Tornado Warning | MEG | Phillips | 40 min |
| Mar 27, 9:37 PM CDT | Tornado Warning | MEG | Phillips | 53 min |
| Mar 27, 9:49 PM CDT | Tornado Warning | MEG | Phillips | 31 min |
| Mar 27, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 52 min |
| Mar 27, 11:23 PM CDT | Flash Flood Warning | MEG | Phillips | 4 hr |
| Mar 27, 7:54 PM CDT | Special Weather Statement | MEG | DeSoto | 21 min |
| Mar 27, 10:05 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 40 min |
| Mar 27, 10:08 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman | 52 min |
| Mar 27, 10:31 PM CDT | Tornado Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Tate | 44 min |
| Mar 27, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Marshall | 36 min |
| Mar 27, 10:49 PM CDT | Flash Flood Warning | MEG | DeSoto, Tate, Tunica | 3 hr |
| Mar 27, 10:56 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate, Tippah | 49 min |
| Mar 27, 11:09 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 51 min |
| Mar 27, 11:33 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Lee, Prentiss, Tippah and 2 more | 42 min |
| Mar 27, 11:41 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 49 min |
| Mar 27, 11:54 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 51 min |
| Mar 27, 11:58 PM CDT | Tornado Warning | MEG | Alcorn, Tippah | 17 min |
| Mar 28, 12:12 AM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 33 min |
| Mar 28, 12:17 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 4 more | 43 min |
| Mar 28, 12:27 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 48 min |
| Mar 28, 12:48 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Tippah and 1 more | 3 hr |
| Mar 28, 12:56 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more | 49 min |
| Mar 28, 12:59 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Tallahatchie and 1 more | 46 min |
| Mar 28, 1:03 AM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo, Union | 27 min |
| Mar 28, 1:10 AM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Pontotoc, Union, Yalobusha | 28 min |
| Mar 28, 1:36 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lafayette, Lee, Pontotoc, Prentiss, Tishomingo and 1 more | 39 min |
| Mar 28, 1:47 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 43 min |
| Mar 28, 2:14 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 46 min |
| Mar 28, 2:30 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 25 min |
| Mar 28, 3:22 AM CDT | Special Weather Statement | MEG | Monroe | 23 min |
| Mar 28, 3:33 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
| Mar 28, 7:49 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 26 hr |
Nearby
River Flood Advisories in Arkansas, 2021River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.